MAUDE Adverse Event Report: EXACTECH, INC. LOGIC TIBIA IMPLANT PSC INSERT, SZ 2.5, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER

EXACTECH, INC. LOGIC TIBIA IMPLANT PSC INSERT, SZ 2.5, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Model Number LOGIC TIBIA IMPLANT PSC INSERT, SZ 2.5, 9MM
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: concomitants: 02-012-45-2525 - lgc tibial fit tray cem sz 2.5f / 2.5t 5216452.02-020-11-0225 - truliant ps cem fem ps cem left sz 2.5 5218839.201-00-02 - gps daily rental fee unassigned.Pending investigation.
 
Event or Problem Description
As reported via legal documentation the patient had a left knee replacement on (b)(6)2018.The patient started experiencing pain, swelling, instability and an inability to bear weight on left knee.Approximately 4 years and 9 months after the initial procedure the patient had a left knee revision on (b)(6) 2022.This is believed to be due to accelerated polyethylene wear and early aseptic loosening.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.1st investigation: based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the complaint cannot be conclusively determined; insufficient information.The patient has filed a complaint in a multidistrict litigation titled in re: exactech polyethylene orthopedic products liability litigation, mdl no.(b)(4), and pending in the eastern district of (b)(6).Per the transfer order creating this multidistrict litigation, ¿plaintiffs allege that their knee or hip replacement devices failed prematurely because of degradation of the device¿s polyethylene component, which resulted in the premature removal (or planned removal) of the prosthesis at issue.¿ because the patient has filed a suit in this multidistrict litigation, the patient appears to allege that the patient was injured as a result of premature wear of an exactech polyethylene device.
 
Additional Manufacturer Narrative
Investigation results - the revision reported was likely the result of a combination of polyethylene wear and aseptic loosening between the porous femoral component and the bone secondary to weakened biologic integration.The femoral loosening may have been the result of particle-induced osteolysis or patient-related conditions.Not resurfacing the patella at the time of the original surgery may have contributed to the reported instability.The prosthesis wear may have been the result of axial rotation mismatch between the femoral and tibial components, third body wear, instability, or any combination of these possibilities.However, the contributions of each to the sequence of events cannot be confirmed as the device(s) were not available for evaluation and images/radiographs were not provided.A contributing factor to the polyethylene wear may have been the result of being packaged in a non-conforming vacuum bag for more than five years.Initial submission: all fields in section f should be blank, this is a manufacturer's report.

Brand Name
LOGIC TIBIA IMPLANT PSC INSERT, SZ 2.5, 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
miguel sosa
3523771140
MDR Report Key17850184
Report Number1038671-2023-02405
Device Sequence Number20555474
Product Code JWH
UDI-Device Identifier10885862173515
UDI-Public10885862173515
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K110547
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/24/2020
Device Model NumberLOGIC TIBIA IMPLANT PSC INSERT, SZ 2.5, 9MM
Device Catalogue Number02-012-44-2509
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date06/29/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2022
Supplement Date Received by Manufacturer11/22/2023
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/25/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale